MAUDE Adverse Event Report: BIOMET 3I 3I T3 EX HEX TAPERED IMPLANT 4 X 10MM; DENTAL IMPLANT

BIOMET 3I 3I T3 EX HEX TAPERED IMPLANT 4 X 10MM; DENTAL IMPLANT
Model Number BOET410
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implants in tooth location # 10, 12 and 14 were removed due to allergic reaction.Patient came to the clinic with pain, an abscess and the site had inflammation.
 
Additional Manufacturer Narrative
Immer biomet complaint number: (b)(4).The following sections have been updated:  b4: date of this report.  b5: describe event or problem.G3: date received by manufacturer.  g6: type of report.H1: type of reportable event.  h2: follow up type.  h3: device evaluated by manufacturer.H4: device manufacturer date.H6: adverse event problem.H10: additional narrative one full osseotite® tapered implant 3.25 x 11.5mm (fnt3211), one full osseotite® tapered implant 4 x 10mm (fnt410) and one 3i t3® ex hex tapered implant 4 x 10mm (boet410) were returned for investigation.Visual evaluation of the as returned products identified no apparent malfunction, dried blood and bone debris present on the external threads and some wear/damage to the threads, likely from the retrieval process.  pre-existing conditions noted on the per were low bone density (type iv), deficient oral hygiene and a smoker.The reported devices were located on tooth # 22, 24 & 26 (fdi) and were implanted for approximately 5 months.The customer reported the patient had pain, inflammation and abscess, which will not be investigated as they are symptoms of the allergic reaction event.The customer did not provide pictures, x-rays or patient allergy report.Device history record (dhr) reviews were completed for the subject lot numbers: (2019031342, 2019021302 & 2019050657).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhrs.Lots were inspected and passed all acceptance criteria by qa.Complaint history reviews were performed for the reported lot numbers: (2019031342, 2019021302 & 2019050657) for similar events and no other complaint was identified.Therefore, based on the available information, device malfunction did not occur and the reported event was non-verifiable for all reported devices as not enough information was provided to confirm the patient¿s allergy.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3I T3 EX HEX TAPERED IMPLANT 4 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11002590
Report Number0001038806-2020-02060
Device Sequence Number791717
Product Code DZE
UDI-Device Identifier00844868033257
UDI-Public(01)00844868033257(17)240516(10)2019050657(241)BOET410
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/16/2024
Device Model NumberBOET410
Device Catalogue NumberBOET410
Device Lot Number2019050657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR